Poppers Poppers Guide Poppers Forum Poppers Reviews

Caution! Eye damage from isopropyl!

Posted on Poppers Guide's Forum

Topic created by achimo
on Thu, 13 Jun 2013 at 18:27

achimo said on Thu, 13 Jun 2013 at 18:27...

I used poppers for many years. But now I have a visual impairment by isopropyl evidence. This found an eye clinic in Berlin. Stop the permanent use! Do not play with your health. You will regret it. It is hard for me to quit, but now I have no choice!

Ronald McReagan said on Wed, 4 Sep 2013 at 07:52...

Thanks!

How often, how much was too much? Did you overdose?

Punkah Wallah said on Sat, 7 Sep 2013 at 16:06...

There is some dude elsewhere saying that doing a "lot of Rush" made him wheezy. Another wanting to take it on an aircraft! Looks like there are some serious pinheads out there. Poppers were never meant to be a lifestyle.

Kojo said on Tue, 10 Sep 2013 at 16:35...

You will be surprised about that. There are people who keep many bottles in a fridge and never leave the house without some....going cruising or whatever.

Popgoes said on Mon, 30 Sep 2013 at 08:53...

Here's an article about rare visual side effectshttp://www.nejm.org/doi/full/10.1056/NEJMc1005118

I've also read it's especially risky if you have a predisposition for macular degeneration.

achimo said on Sun, 3 Nov 2013 at 20:37...

Hello again,
i used Poppers mostly via Gasmask. And this 2-4 times a´ week.
Now i know, that Isopropyl make my Macular-Degeneration calls
Poppers-Makulopathie.
We all know, that we get blue nails and mucosa after consum Isopropylnitrit. And this I think is an reaction of nitric oxide and to less oxygen in our blood, that is why we will be blue !!!
And this lack of oxygen and nitric oxide destroyed our retina.

So, i stoped inhalation from Isopropyl immediately. But masturbating without is very very unamusing.
2 Weeks ago i buy the old Isobutylalkohol, Sodium-Nitrite and Battery-Acid and mix my new (old) Poppers self.
That is Okay and i get no blue nails and mucosa. I have with this more than 10 years no problems.
In November i have the next date at my doctor. Than i get my first
eyeglasses. The Pills from the Doctor in Berlin for boosting the macula i take every day. I hope it will be better.

Guys, be carefull. Used Isopropyl when it´s possible not more. And when, not over the Gasmask and not so offten !!!

Sorry for my bad english :-)

Achim

WEASEL 1 said on Sat, 17 May 2014 at 21:22...

Poppers with Isopropy inside does effect the retina causing the eye to not be able to focus on fine detail...i think it damages the light receptors in the retina.Once you stop using them it takes a lot of months for the retina to recover .French doctors seem to think it is reversible if you stop poppers.

Motorhead said on Tue, 22 Jul 2014 at 13:51...

achimo: how are things now?
I too am suffering from side effects for some weeks now...

Edulus said on Sat, 26 Jul 2014 at 19:56...

Hallo Achim!

I also have the problem after using poppers. :-(

What kind of Pills did you get from your doctor? Do you know the name?

Thanks

Edulus

Andy UK said on Tue, 19 May 2015 at 01:26...

It can cause PERMANENT EYE DAMAGE!!! READ THIS

http://i-base.info/poppers-linked-to-permanent-and-serious-vision-loss/

Poppers linked to permanent and serious vision loss

31 October 2014. Related: News.
This is a pre-press article for the November/December edition of HTB.

Simon Collins, HIV i-Base

Serious vision loss linked to recreational use of poppers has been reported as a case study in this weeks issue of the Lancet. The vision changes have not resolved after six months.

Anna M Gruener and colleagues from Guy’s and St Thomas’ NHS Foundation Trust and Queen Mary’s Hospital, Sidcup published a case of maculopathy associated with use of poppers in the 1st November 2014 edition of the Lancet.

This case involved a 30 year old man with no ocular history who presented with bilateral central vision loss following inhalation of poppers. Visual acuity was 6/12 in the right eye and 6/18 in the left eye.

Further examinations showed subtle macular changes in the form of yellow foveal spots by slit lamp biomicroscopy and clear disruption of the foveal cone inner segment—outer segment layer by spectral domain optical coherence tomography.

Neither visual acuity nor examination findings have resolved despite no further use of poppers for six months.

The report notes that other cases of poppers maculopathy have been reported since legislation in 2006 led to isopropyl nitrite being changed to isobutyl nitrite. The report notes that the mechanism for poppers to damage central photoreceptors is unknown, but that there is a clear cause-effect relationship, and that reports are increasing.

The authors note that the risk of damage is potentially serious and irreversible.

Poppers is the common name for a stimulant commonly branded as a room odouriser but which is inhaled as a recreational drug to enhance dancing or sex, or both.

COMMENT

Details on the estimated exposure to poppers that prompted these symptoms or previous history of use are not included.

One of the purposes of a case study is to highlight previous unknown or underestimated serious events. This should prompt further research that might be able to evaluated how common this might be.

People using poppers, even with no previous history of eye problems should be aware that this is a potential risk. I also raise concerns for sub-clinical damage that may not be reported but might have longer term consequences.

Further details may be available for the print edition of this report.

Reference

Gruener AM et al. Poppers maculopathy. The Lancet, Volume 384, Issue 9954, Page 1606, 1 November 2014. doi:10.1016/S0140-6736(14)60887-4.
http://www.thelancet.com/journals/lancet/article/PIIS0140-6736(14)60887-4/fulltext

Ralf said on Thu, 14 Apr 2016 at 18:16...

I have been a user of poppers bought locally since around 1996. Never a heavy user but regular ( a few times a year) Never had a problem until around 2008 when i noticed vey little effect and they smelled different. I now know this was around the time they switched to using a different chemical. Because less effect you tend ti inhale more deeply. Next day driving to work and using computer monitor i noticed my central vision was just not there and everything looked bright and fuzzy. Because of goverment interference we seem to have moved from a relativly safe product to something that can cause you to go almost blind with repeated use!

Harry said on Fri, 15 Jul 2016 at 22:26...

I have permanent serious neurotoxic and ototoxic symptoms from poppers. My life has become a living hell after a one night binge on poppers. Warning to everybody out there...you could be next ...never thought it would happen to me.

Thomas said on Thu, 24 Nov 2016 at 17:20...

I am 50 now and only started using Poppers about 3 years ago. I have used up about 2 small bottles ("jt" or "ji" brand) since. About a year ago I noticed having trouble reading books, as there was a slight distortion near the central focus area. Over the months, it got much worse. Eventually I went to a doctor and had to pay 80€ to get an eye exam with a high-end machine for taking a retinal depth scan (OCT). The diagnose was macular degeneration, indeed - which is not uncommon, but rare at my age. So I kept wondering what's causing this, eventually googling for a connection between poppers and this eye problem - and that's when I found this and many other warnings. Had I only known! Now I my left eye is pretty useless for reading (it's quite blurry), thanks to no one knowing of this risk, apparently. Even the three eye doctors I talked to did not think of even asking whether I was using Poppers. There's one little note about this at least on the German WP page. That's a start.

Phillp a said on Wed, 15 Feb 2017 at 04:46...

Hey everybody. So I used poppers Thursday Friday and Saturday night. The brand was rush. I've used them before but they were always somebody elses. I got my own and decided to kind of indulge. Definitly was doing more than I should have every session. Now it's Tuesday and I havnt done them since but I've had a headache that keeps coming and going as well as some pain behind my eyes but no noticeable vision loss or blurryness. Head seems to hurt mostly at the top or in the bqck if that means anything. I never get headaches and am usually a health nut otherwise. Any advice would be appreciated. Don't think I'll be doing these at all anymore.

Motorhead Sherwood said on Mon, 6 Mar 2017 at 09:04...

For more information on poppers and eye damage go to http://poppersguide.com/forum/10213

victoria said on Thu, 7 Sep 2017 at 05:42...

Hi i have read all the post here and i know what you are going through,i have been a tranny since i was 16 and now im 66 i have used poppers nearly all my life the earlier ones the best high ever,i have problems with my eyes now using all this shit they have produced,there is no cure for me,but please stop using this crap from the sex shops now,all you are doing is your eyesight not getting high like we all do,wanking without poppers is no good ,i have been fucked with poppers and enjoyed every minute,i feel like taking this goverment to court over changing the contents of poppers.
Let me know if you can get hold of the original poppers i will be there have a big cumming out party

Love to All

Victoria

Want to post a follow-up?
  Go ahead:

Your name or nickname:

Your message:

 

Unless otherwise noted, all contents of this website are
Copyright © 2011-2017 Jack Tinoco. That said, you can use my
images and article excerpts subject to these conditions.